Jump to content

Charmon: Lexapro withdrawal


Charmom

Recommended Posts

I've been on Lexapro (20 mg), 300 Wellbutrin and Deplin for 3 years now.  My depression and anxiety was situational.  My husband had been sick for 14 years and I was dealing with all of that.  Going on the meds was the second time in my life I had gone on meds.  My husband passed last May and in September of last year, I felt that it was time to go off the meds.  My doctor was fine with it and we began the taper of the Lexapro.  We cut it to 10 mgs right away.  I didn't notice any real problems except an occasional day where I was dizzy and nauseous, but that was not bad.  I stayed on 10 until 3 weeks ago when I went to 7 1/2.  I'm now having those days where I am experiencing horrible Vertigo/dizziness, nausea, headache and exhausted.  I have to believe it's the med withdrawal.  Has anyone had this?  

 

When I tapered Lexapro a few years ago it was absolutely horrible for 8 months.  I had the worst "brain zaps" and nausea and vertigo for months and months and months.  I am so dreading going through this again but I need to get off these meds.  

 

Charmom

Lexapro 20 mg Sept. 2015

Lexapro 10 mg Sept. 2015

April 2016 Lexapro 7 1/2 mg

Link to comment
  • Moderator Emeritus

Hi Charmom and welcome to SA,

 

It's really good that you have joined this site.  The members are very supportive and encouraging and there is a wealth of information here too.

 

Thank you for giving the details of your drugs.  It would be helpful if would Please put your Withdrawal History in Signature.  This will allow your history to be seen whenever you post.  Please includes ALL drugs, dates, doses and how you decreased/increased.  It is also a good idea to update your signature whenever you make a change because this will keep the information current and make it easier for people to see it at a glance, rather than having to read back through your posts to find the information.

 

SA recommends a 10% decrease of the previous dose followed by a 4-6 week holding period to allow the brain to adapt to not getting as much of the drug.  Your most recent reduction was 25% so it is not really surprising that you are getting withdrawal symptoms.  It is possible to updose to reduce the symptoms.  Because you have already been on 7.5 mg for 3 weeks you would not need to go back to the full 10 mg because the brain will have already got used to not getting as much of the drug.  If you had followed the 10% reduction you would have been on 9 mg so you wouldn't want to take any more than 9 mg.  You could try a small increase to see if that reduces the symptoms to a bearable level.  It takes 4 days for the dose change to take full effect in the blood.  If you found that the small increase wasn't enough you could then try a bit higher dose.  Once you get stablised it would be best to hold for at least 2 months before starting a 10% taper.

 

Please read the links below (I've included one about reinstatement which may help you understand why updosing is suggested) and ask any questions here in your Intro/Update topic.  You can use your topic to journal your progress.

 

Introduction to AD Withdrawal Syndrome


About reinstating and stabilizing to reduce withdrawal symptoms


Why taper by 10% of my dosage?

 

Tips for tapering off Lexapro (escitalopram)

 

Dr Joseph Glenmullen's Symptoms Checklist

 

These helped me to understand why the 10% taper is recommended by SA:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

And these are helpful for dealing with the medical profession:

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 1 year later...

Charmom any update.

Hows the taper going?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy